Thunderstorm Wind, Tazewell
- When
- October 25, 12:45 AM EST
- Where
- Tazewell County, Raven
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 37.083, -81.867
Thunderstorm winds during the early morning of the 25th downed trees in Raven.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds during the early morning of the 25th downed trees in Raven.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Oct 24, 7:50 PM EST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 850 PM EDT WED OCT 24 2001 WATER VAPOR SHOWS THE STRONG SHORT WAVE LIFTING NEWD INTO THE OH VLY. THE STRONG COLD FNT WILL PROB SLOW DOWN A BIT AS IT REACHES THE MTNS...BUT STILL PASS THRU ALL BUT THE PIEDMONT BY DAYBREAK. MAIN CONCERN WITH THE UPDATE IS HOW FAR EAST THE SQUALL LINE WILL GO. MSAS SHOWS THE AIRMASS AHEAD OF THE LINE IS STILL MODERATELY UNSTABLE WITH LIS -4. 00Z H85 PLOT SHOWS PLENTY OF LL MOISTURE FEEDING INTO THE STRONG LL CONVERGENCE AHEAD OF THE FNT. LOOKS LIKE THE LINE WILL MAKE IT AT LEAST INTO WRN SECTIONS OF MY CWA...AND PROB TO THE BLUE RIDGE B4 DSIPTG. PLAN ON UPPING POPS FROM THE FOOTHILLS WWD. WILL HAVE AT LEAST LIKELY IN THE WEST. 18Z ETA 850 WINDS OF 55 KTS ARE PROB OVERDONE- 00Z PLOT SHOWS 40 KTS AT BNA. STILL SHOULD SEE SOME STRONG GUSTS WITH THE SQUALL LINE LATE TONITE. WILL ADD INTO ZONES IN THE WEST. PREVIOUS SHIFTS THINKING ABOUT NO NEED FOR A WIND ADVISORY STILL LOOKS GOOD. OTHER THAN STRONG GUSTS WITH THE FNT/SQUALL LINE...DON/T THINK WE/LL APPROACH WIND ADVISORY LEVELS. .RNK... NC...NONE. VA...NONE. WV...NONE. JJ
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-250815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1035 PM EDT WED OCT 24 2001 ...WIND DAMAGE FOR THUNDERSTORMS IS POSSIBLE TOWARD EARLY MORNING... POWERFUL THUNDERSTORMS WITH DAMAGING WINDS WERE PUSHING ACROSS THE TENNESSEE RIVER VALLEY THIS EVENING. THESE STORMS WERE MOVING EAST ABOUT 40 MPH AND WILL MOVE INTO THE MOUNTAIN COUNTIES OF WEST VIRGINIA...VIRGINIA...AND NORTH CAROLINA AROUND 2:00 AM THESE STORMS SHOULD BEGIN TO DIMINISH...HOWEVER...THEY COULD STILL PRODUCE WIND DAMAGE ACROSS THE COUNTIES OF SMYTH...TAZEWELL...MERCER...SUMMERS...GREENBRIER. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL RADIO AND TV STATIONS FOR MORE INFORMATION AS THESE STORMS GET CLOSER. BE PREPARED FOR TOPPLED TREES...DOWNED POWER LINES AND POSSIBLE POWER OUTAGES. STONEFIELD
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5271213.